antibiotic side effects/more drugs? dont' want to.

Discussion in 'The Watercooler' started by Shari, Mar 26, 2008.

  1. Shari

    Shari IsItFridayYet?

    The surgeon just called.

    He wants me to take acidopholous and an otc reflux medicine because i'm now on Augmentin til the surgery.

    I have had a LOT of bad reactions to some really "normal" medications and I try to stay away from all I can.

    I've been on Biaxin, doxycycline (twice) and Avelox in the past 10 weeks with no gi problems or yeast infections or anything else. But he wants me to add this to the mix, anyway. I really don't want to.
  2. Abbey

    Abbey Spork Queen

    Ugh. Anytime I go on antibiotics I get a yeast infection. I feel for you.

  3. Shari

    Shari IsItFridayYet?

    I guess since I live on them these days, they don't bother me anymore. I expected the Avelox to make me at least queasy. Did nothing.
  4. flutterbee

    flutterbee Guest

    Eat yogurt. It'll help stave off a yeast infection. Or so they say.

    Avelox made me really sick. I don't normally get sick (vomiting) from medications, but I had to take phenergin (sp) with Avelox. Pharmacist said that was unusual. That explains it.

    I don't blame you for not wanting to take more medications. It's not fun. My mom had a sinus infection a few years ago that took several different antibiotics to take care of it. It went on for months. I'll find out which one worked for her. I remember it was expensive.
  5. Shari

    Shari IsItFridayYet?

    I took all my extra drugs, as ordered, like a good kid.

    I also added ibuprofen for the raging headache I got shortly after, and about 1000 cups of coffee to keep myself awake.

    I am on call and I could have gone to bed at noon.

    All so I wouldn't have an upset tummy, that I should have had, but don't. Ugh.

    I think about it, tho, and I wonder if I really want this guy doing my surgery. He's made me jump thru hoops for a year now, and if he'd half-a$$ed listened to me at any point, he'd have realized he was reinventing the wheel...

    2 more weeks.

  6. Marguerite

    Marguerite Active Member

    Actually, taking the acidophilus is sensible advice. It's the same (or better) than eating yogurt, because with the acidophilus, you KNOW you're getting lots of good bacteria, whereas with yogurt you can never be sure it's still viable.

    I keep a bottle of acidophilus and bifidus in the fridge, I add a small spoonful to cereal, shakes etc to keep the GI problems from antibiotics under control. It really does help keep thrush at bay.

    If you can tolerate yogurt, you can tolerate acidophilus.

    I do understand your feelings about it all, though - I get allergies and sensitivities and I've had enough of pills etc being shoved down my throat, or injected into my rear. It's got so that I have one antibiotic left that I can take, and I have to take it WITH food, WITH stemetil, and then rest and do nothing physical for several hours so I won't bring it all back up.

    I used to wear a small engraved medallion listing allergies, until I ran out of room on the medallion. Now I wear an "SOS Talisman" medallion, it unscrews to reveal a long strip of paper on which my allergies, my sensitivities, my doctors names and blood group etc are all listed. It saves me having to try to remember it all. husband has the paper layout in the computer so I can update medical details really quickly, print out another copy and carefully cut it out and fold it into the medallion. it's watertight, I can swim or shower and not worry about the paper getting wet and ink running. I've been very glad of it several times over the last few months - I've been in hospital three times in the last four months, each time it helped a lot to just unscrew the medallion and show them my piece of paper.